Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 31, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 14, 2008, 5:44 PM CDT for Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2008, 5:44 PM CDT (22:44 UTC)
- Expired
- Sep 14, 2008, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 3:52 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Sep 14, 3:52 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 352 PM CDT SUN SEP 14 2008 .SHORT TERM...A RELATIVELY STRONG COLD FRONT WILL MOVE INTO S TX TONIGHT. THIS FRONT IS CURRENTLY LOCATED ACROSS THE SOUTH CENTRAL TEXAS AT THIS TIME. THIS FRONT WILL CONTINUE TO INTERACT WITH A LARGE AREA OF DEEP TROPICAL MOISTURE ACROSS OUR REGION. CONVECTION CONTINUES IN THE VICINITY OF THE COASTAL TROF THIS AFTERNOON AND WILL LINGER INTO THE EVENING AND MAINLY BE CONFINED THE SOUTHERN HALF OF THE CWA. LOCALLY HEAVY RAINFALL HAS OCCURRED MAINLY ACROSS THE COASTAL COUNTIES OF SOUTH TEXAS THIS AFTERNOON. MODELS CONTINUE HIGH POPS THROUGH TONIGHT AS THE MOISTURE AND DEEP AREA OF MOISTURE CONVERGENCE WILL FINALLY SHIFT SOUTH. AS THE SFC COLD FRONT AND 850 TROF MIGRATE SOUTHWARD OVERNIGHT THE BEST CHANCES OF PRECIPITATION WILL REMAIN ACROSS THE SOUTHERN TIER OF THE FORECAST AREA WHERE BEST MOISTURE WILL RESIDE. WILL CONTINUE TO GO WITH MODEL TREND OF STRATIFIED POPS FROM LOWER TO HIGHER IN A NORTH TO SOUTH FASHION WITH THIS AFOREMENTIONED REASONING. THE MAIN FCST CONCERN WL BE HOW LONG TO KEEP RAIN CHANCES GOING AND HOW HIGH TO GO WITH POPS FOR MONDAY. THE MODELS HAVE SHIFTED THE COASTAL TROF FURTHER SOUTH WITH THE 850 MB AXIS SHIFTING OFF TO LOUISIANA TO THE LAGUNA MADRE. THUS WILL MAINTAIN POPS THROUGH MONDAY MORNING ACROSS THE SRN PORTION OF THE CWA WITH THE ISOLD POPS ACROSS THE SOUTHERN TIER AND SCT COVERAGE OVER THE OFFSHORE WATERS WITH THE COASTAL TROF PUSHING OFF EASTWARD. DRIER AIR WILL ADVECT INTO THE REGION MONDAY AFTERNOON WITH DEWPOINTS DESCENDING INTO THE 50S NORTH AND 60S SOUTH OF HIGHWAY 59 WITH TOKEN 10 GHOST POPS DURING THE AFTN HOURS. && .LONG TERM...RAIN CHANCES TAPPER OFF MONDAY NIGHT BEHIND THE FRONT AS IT MOVES THROUGH DEEP SOUTH TEXAS. DRIER AIR FILTERS INTO THE REGION WITH PWATS PROGGED TO DROP BELOW 1 INCH BY TUESDAY AND WEDNESDAY PER NAM...GFS KEEPS PWATS A BIT HIGHER. TEMPERATURES WILL ALSO RUN 5 TO 10 DEGREES BELOW AVG TEMPERATURES TUESDAY AND WILL SLOWLY REBOUND TO NEAR CLIMO BY THE END OF THE WEEK. A RETURNED SOUTHEASTERLY FLOW WILL ALLOW MOISTURE TO INCREASE FOR THE WEEKEND WHERE 20% POPS HAVE BEEN MENTIONED. && .MARINE...SCEC FLAGS CURRENTLY IN EFFECT FOR NEARSHORE AND OFFSHORE WATERS WITH SCA LIKELY NEEDED FOR ALL COASTAL WATERS OVERNIGHT AS A COLD FRONT MOVES OFF SHORE. A POST FRONTAL MODERATE TO STRONG NORTHEAST OFFSHORE FLOW WILL DEVELOP TONIGHT INTO MONDAY. GENERAL WEAK TO MODERATE NORTHEAST FLOW IS EXPECTED THROUGH THE MIDDLE TO END OF THIS WEEK. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE VICINITY OF THE COASTAL TROF TONIGHT INTO MONDAY. TIDE LEVELS HAVE FALLEN BELOW 3FT MSL BUT LINGER AROUND 2 FT MSL CURRENTLY CAUSING MINOR TIDAL OVERFLOW FOR LOW LYING AREAS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 73 83 64 85 62 / 50 20 20 10 10 VICTORIA 68 84 59 85 60 / 40 10 10 10 10 LAREDO 70 84 65 89 64 / 60 20 20 10 10 ALICE 71 84 62 85 62 / 50 20 20 10 10 ROCKPORT 72 83 66 83 66 / 50 20 20 10 10 COTULLA 68 83 61 87 60 / 40 10 10 10 10 KINGSVILLE 72 83 62 85 62 / 60 20 30 10 10 NAVY CORPUS 75 83 69 84 69 / 60 20 30 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && SC/70...SHORT TERM RG/82...LONG TERM
Hazardous weather outlook, Sep 14, 5:55 AM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 555 AM CDT SUN SEP 14 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-151100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 555 AM CDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A WEAK BOUNDARY PUSHING ACROSS CENTRAL TEXAS WILL FOCUS ON VERY MOIST AIR OVER THE COASTAL BEND TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS. THE MAIN THREAT IS FOR LOCALLY HEAVY RAINFALL...AS STORM MOTION WILL BE SLOW DUE TO WEAK WINDS ALOFT. WIDESPREAD FLOODING IS NOT ANTICIPATED...BUT LOCAL PONDING OF WATER OR SLOW DRAINAGE IS POSSIBLE IN FAVORED LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS A WEAK BOUNDARY AFFECTS THE REGION...THERE WILL BE A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MONDAY...WITH ONLY A SLIGHT CHANCE EXPECTED ON TUESDAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE BEHIND THE FRONT ON MONDAY AND TUESDAY IN THE GULF OF MEXICO. .LONG TERM FIRE WEATHER DISCUSSION... A COLD FRONT WILL SLOWLY DRIFT SOUTH MONDAY AND TUESDAY. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND SOUTH OF THE BOUNDARY. AN UPPER RIDGE OF HIGH PRESSURE WILL MOVE INTO THE CENTRAL UNITED STATES BY TUESDAY...RESULTING IN COOLER AND DRIER AIR OVER SOUTH TEXAS BY MONDAY NIGHT...WITH NEAR TO SLIGHTLY BELOW NORMAL AFTERNOON HUMIDITIES AND TEMPERATURES IN THE WAKE OF THE FRONT THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 14, 5:43 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 543 PM CDT SUN SEP 14 2008 TXZ239-142345- WEBB- 543 PM CDT SUN SEP 14 2008 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR LAREDO COUNTRY CLUB...MOVING SOUTHWEST AT 15 MPH. THESE STORMS WILL BE NEAR... LAREDO COMMUNITY COLLEGE BY 550 PM CDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION... TORRENTIAL RAINFALL WITH 1 TO 3 INCH RAINFALL TOTALS IN A SHORT PERIOD OF TIME ARE POSSIBLE. FLASH FLOOD WARNINGS ARE ALSO IN EFFECT UNTIL 845 PM FOR THE LAREDO AREA. MJG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 9:05 PM CDT | Areal Flood Advisory | CRP | Bee | 55 min |
| Sep 13, 9:13 PM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 10 hr |
| Sep 13, 9:18 PM CDT | Severe Thunderstorm Warning | CRP | Bee | 42 min |
| Sep 14, 3:57 AM CDT | River Flood Warning | CRP | Bee, Nueces, San Patricio | 4 hr |
| Sep 14, 9:56 AM CDT | Flash Flood Watch | CRP | Aransas, Calhoun, Goliad, Refugio, Victoria | 5 hr |
| Sep 14, 10:30 AM CDT | Flash Flood Warning | CRP | Victoria | 91 min |
| Sep 14, 2:21 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 54 min |
| Sep 14, 4:10 PM CDT | Special Marine Warning | CRP | 65 min | |
| Sep 14, 4:32 PM CDT | Areal Flood Advisory | CRP | Webb | 118 min |
| Sep 14, 4:52 PM CDT | Flash Flood Warning | CRP | Webb | 113 min |
| Sep 14, 5:20 PM CDT | Areal Flood Advisory | CRP | Kleberg | 55 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.